Jump to content

dogmother: Getting off Cymbalta, getting on Wellbutrin XL


dogmother

Recommended Posts

Hello,

 

I hope I can find some info that makes me feel way less crazy than I do now!

 

I've had depressive episodes since I was a teenager and I was first diagnosed in 2008 and was successfully treated with Celexa. In 2010, I felt good enough to come off my meds.

 

In 2011, I had a particularly stressful fall and my brain couldn't take it. I was put on Celexa, which levelled me out but made me tired. Switched to Cipralex, which started out great but then did the same thing as the Celexa. 

 

A year ago, I started Cymbalta, first 30mg and then boosting up to 60. I felt great for a while, but again! Tired. Soooo tired. Dr. put me on Wellbutrin XL, which perked me up a bit. Psychiatrist is concerned about this combination, so we're trying to  dump the Cymbalta.

 

Three weeks ago, I dropped my Cymbalta down to 30 mg. That seemed to go well.

A week ago, I stopped taking Cymbalta altogether. That SEEMED to go well. 

Two or three days ago, I had a weird anxiety thing (racing heart, slightly panicky) and started getting dizzy spells. I feel nauseated. So I'll be pukey feeling with the occasional WOMP of dizziness.

 

On the upside, my poops have been great! I missed having regular BMs while on Cymbalta.

Was on 60 mg Cymbalta and 300 Wellbutrin; now coming off Cymbalta and staying on Wellbutrin so that MAYBE I can be a) not depressed and B) not exhausted. Currently getting dizzy spells and am unusually sensitive. I feel like crap!  :angry:

Link to comment
  • Moderator Emeritus

Hi dogmother,

 

Welcome to the forum.

 

What you are experiencing is withdrawal symptoms resulting from dropping your medication too fast. We recommend tapering no more than 10% of the last dose and holding 4-6 weeks at a time.

 

I suggest that you reinstate 25-30mg of the Cymbalta to alleviate the symptoms (which can get MUCH worse), and then when you feel stable you can begin tapering at a slower pace.

 

Here is some information you might find helpful

 

http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/

 

I wish you all the best with your taper.

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy